MAUDE Adverse Event Report: HOLOGIC, INC NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL

HOLOGIC, INC NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number 2013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 12/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported during a novasure procedure on (b)(6) 2025, that the first device was tested outside of the patient.When the handle was squeezed, an array alarm triggered.A second device was then opened and tested outside the patient; the same array alarm occurred.The device was inserted to the patient and again triggered the array alarm.The physician removed the device and examined the uterine cavity using a hysteroscope, confirming a perforation.The procedure was stopped and no follow up treatment or medication was required.A replacement device was requested.No other information available.
 
Additional Manufacturer Narrative
Visual inspection was conducted and there were no signs of physical damage or any sharp edge in the array, no relationship could be established with the uterine perforation and the device.Functional testing was conducted, the device completed the cavity integrity assessment test as intended, however, during the ablation test, the console showed on the screen the message ¿check array¿ and was unable to complete the procedure.An electrical test was executed, and it failed, both pins were beeped in all the poles.An internal inspection was performed, and the array was creating an electrical problem in the device which led to touching of the poles and the ¨check array¨ display error which prevented the ablation from starting.This observation will be monitored and trended.Customer returned two devices under the same box relate to two complaints.However, it is not possible to determine which unit belongs to each complaint because both have the same lot number and were returned in the same box.For this reason, both disposables were tested in order to challenge the failure mode reported by the customer to exhaust all possibilities.A device history record (dhr) review was conducted for the reported lot/serial number.The devices were released meeting all qa specifications.

Brand Name
NOVASURE
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
simran keswani
250 campus drive
marlborough, MA 01752
MDR Report Key23779162
Report Number1222780-2025-00629
Device Sequence Number13276293
Product Code MNB
UDI-Device Identifier15420045501119
UDI-Public(01)15420045501119(17)270629(10)25F09RC
Combination Product (Y/N)N
Initial Reporter StateCO
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2013
Device Catalogue NumberNS2013KITUS
Device Lot Number25F09RC
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown